Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sharp weighted inequalities for
the vector-valued maximal function


Author: Carlos Pérez
Journal: Trans. Amer. Math. Soc. 352 (2000), 3265-3288
MSC (1991): Primary 42B20, 42B25, 42B15
DOI: https://doi.org/10.1090/S0002-9947-99-02573-8
Published electronically: November 18, 1999
MathSciNet review: 1695034
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove in this paper some sharp weighted inequalities for the vector-valued maximal function $\overline M_q$ of Fefferman and Stein defined by

\begin{displaymath}\overline M_qf(x)=\left(\sum _{i=1}^{\infty}(Mf_i(x))^{q}\right)^{1/q},\end{displaymath}

where $M$ is the Hardy-Littlewood maximal function. As a consequence we derive the main result establishing that in the range $1<q<p<\infty$ there exists a constant $C$ such that

\begin{displaymath}\int _{\mathbf{R}^{n}}\overline M_qf(x)^p\, w(x)dx\le C\, \int _{\mathbf{R}^n}|f(x)|^{p}_{q}\, M^{[\frac pq]+1}w(x) dx.\end{displaymath}

Furthermore the result is sharp since $M^{[\frac pq]+1}$ cannot be replaced by $M^{[\frac pq]}$. We also show the following endpoint estimate

\begin{displaymath}w(\{x\in \mathbf{R}^n:\overline M_qf(x)>\lambda\})\,\le \frac C\lambda \int _{\mathbf{R}^n} |f(x)|_q\, Mw(x)dx,\end{displaymath}

where $C$ is a constant independent of $\lambda$.


References [Enhancements On Off] (What's this?)

  • [AJ] K. F. Andersen and R. T. John, Weighted inequalities for vector-valued maximal functions and singular integrals, Studia Math. 69 (1980), 19-31. MR 82b:42015
  • [BCP] A. Benedek, A. P. Calderón, and R. Panzone, Convolution operators on Banach space valued functions, Proc. Nat. Acad. Aci. USA 48, (1962), 356-365. MR 24:A3479
  • [CP] D. Cruz-Uribe, SFO and C. Pércz, Two weight extrapolation via the maximal operator, preprint.
  • [CWW] S. Y. A. Chang, J. M. Wilson, and T. H. Wolff, Some weighted norm inequalities concerning the Schrödinger operators, Comment. Math. Helvetici 60 (1985), 217-286. MR 87d:42027
  • [CW] S. Chanillo and R. Wheeden, Some weighted norm inequalities for the area integral, Indiana Univ. Math. J. 36 (1987). MR 88e:42036
  • [FS] C. Fefferman and E. M. Stein, Some maximal inequalities, Amer. J. Math. 93 (1971), 107-115. MR 44:2026
  • [GCRdF] J. Garcia-Cuerva and J. L. Rubio de Francia, Weighted norm inequalities and related topics, North-Holland Math. Studies 116, North-Holland, Amsterdam, (1985). MR 87d:42023
  • [dG] M. de Guzmán, Differentiation of Integrals in $\mathbf{R}^{n}$, Lect. Notes in Math. 481, Spinger-Verlag, (1975). MR 56:15866
  • [K] V. Kokilashvili, Maximal inequalities and multipliers in weighted Lizorkin-Triebel spaces, Soviet Math. Dokl. 19 (2), 272-276.
  • [M] B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165 (1972), 207-226. MR 45:2461
  • [N] C. J. Neugebauer, Inserting $A_{p}$-weights, Proc. Amer. Math. Soc. 87 (1983), 644-648. MR 84d:42026
  • [P1] C. Pérez, On sufficient conditions for the boundedness of the Hardy-Littlewood maximal operator between weighted $L^{p}$-spaces with different weights. Proc. London Math. Soc. (3) 71 (1995), 135-157. MR 96k:42023
  • [P2] C. Pérez, Weighted norm inequalities for singular integral operators, J. London Math. Soc. 49 (1994), 296-308. MR 94m:42037
  • [R] Y. Rakotondratsimba, A characterization of a two weight norm vector-valued inequality for maximal operators, Georgian Math. J. 5 (1998), 583-600.
  • [RRT] J. L. Rubio de Francia, F. J. Ruiz, and J. L. Torrea, Calderón-Zygmund theory for operator-valued kernels, Adv. in Math. 62, (1986), 7-48. MR 88f:42035
  • [S] E. T. Sawyer, A characterization of a two-weight norm inequality for maximal operators, Studia Math. 75 (1982), 1-11. MR 84i:42032
  • [Wil1] J. M. Wilson, A sharp inequality for the square function, Duke Math. Journal. 55 (1987), 879-887. MR 89a:42029
  • [Wil2] J. M. Wilson, Weighted norm inequalities for the continuous square function, Trans. Amer. Math. Soc. 314 (1989), 661-692. MR 91e:42026; MR 91e:42025
  • [Wil3] J. M. Wilson, $L^{p}$ weighted norm inequalities for the square function, $0<p<2$, Illinois Journal of Mathematics. 33 (1989), 361-666. MR 90g:42037
  • [Wil4] J. M. Wilson, Chanillo-Wheeden inequalities for $0<p\le 1$ , J. London Math. Soc. 41 (1990), 283-294. MR 91j:42018

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42B20, 42B25, 42B15

Retrieve articles in all journals with MSC (1991): 42B20, 42B25, 42B15


Additional Information

Carlos Pérez
Affiliation: Departmento de Matemáticas, Universidad Autónoma de Madrid, 28049 Madrid, Spain
Email: carlos.perez@uam.es

DOI: https://doi.org/10.1090/S0002-9947-99-02573-8
Received by editor(s): May 19, 1997
Published electronically: November 18, 1999
Additional Notes: This work was partially supported by DGICYT grant PB940192, Spain
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society